MAUDE Adverse Event Report: BARD SHANNON LIMITED -3005636544 PHASIX MESH; SURGICAL MESH

BARD SHANNON LIMITED -3005636544 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient underwent a procedure due to pancreatic cancer and at that time was implanted with a phasix mesh.Following surgery, the patient was diagnosed with bowel obstruction.The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device, however, based on the information provided, no conclusion can be made.Review of manufacturing records shows the product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Should additional information be provided a supplemental mdr will be submitted.Not returned.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced bowel obstruction post implant of the phasix mesh.On (b)(6) 2021, the subject patient underwent an exploratory laparotomy to perform a whipple procedure (pancreaticduodenectomy) due to a medical history significant for cancer (malignant neoplasm of head of pancreas).During this procedure a bard/davol phasix mesh was placed in an onlay fashion and mechanical fixation (non-bard/davol) was achieved to secure the mesh.A cholecystectomy was also performed at this time.On (b)(6) 2021, the patient was discharged from the hospital to home with nursing care.(b)(6) 2021, the patient presented to the emergency department and was diagnosed with bowel obstruction.As reported, the reported ae of bowel obstruction has been assessed per the clinician as definitely related to the study device and not related to the index procedure and moderate in severity.
 
Additional Manufacturer Narrative
As reported, the patient underwent a procedure due to pancreatic cancer and at that time was implanted with a phasix mesh.Following surgery, the patient was diagnosed with bowel obstruction.The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device, however, based on the information provided, no conclusion can be made.Review of manufacturing records shows the product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the additional information provided.Based on the received information, the reported ae of bowel obstruction has been assessed per the clinician as not related to the study device and definitely related to the procedure.Updated fields: b4, b5, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced bowel obstruction post implant of the phasix mesh.(b)(6) 2021 - the subject patient underwent an exploratory laparotomy to perform a whipple procedure (pancreaticduodenectomy) due to a medical history significant for cancer (malignant neoplasm of head of pancreas).During this procedure a bard/davol phasix mesh was placed in an onlay fashion and mechanical fixation (non-bard/davol) was achieved to secure the mesh.A cholecystectomy was also performed at this time.(b)(6) 2021 - the patient was discharged from the hospital to home with nursing care.(b)(6) 2021 - the patient presented to the emergency department and was diagnosed with bowel obstruction.As reported, the reported ae of bowel obstruction has been assessed per the clinician as definitely related to the study device and not related to the index procedure and moderate in severity.Addendum: the reported ae of bowel obstruction has been assessed per the clinician as not related to the study device and definitely related to the procedure.The ae has been assessed as moderate in severity and also assessed to meet the definition of a sae (serious adverse event).The reported ae does not meet the definition of a uade (unanticipated adverse device event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12656049
Report Number1213643-2021-20365
Device Sequence Number16471104
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number1191530
Device Lot NumberHUDX2670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight100 KG